Alert archive / Mississippi / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 259, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jul 4, 2015, 2:12 PM CDT for Covington County, Jefferson Davis County, Mississippi. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2015, 2:12 PM CDT (19:12 UTC)
- Expired
- Jul 4, 2015, 2:48 PM CDT
- In force
- 36 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 2:20 PM CDT | TSTM WND DMG | Mount Olive, MS | POWER LINE DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 7.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
165
WUUS54 KJAN 041912
SVRJAN
MSC031-065-042000-
/O.NEW.KJAN.SV.W.0259.150704T1912Z-150704T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
212 PM CDT SAT JUL 4 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
CENTRAL JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 300 PM CDT
* AT 212 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARSON...OR
14 MILES WEST OF COLLINS...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
LONE STAR AROUND 220 PM CDT.
COLLINS AROUND 240 PM CDT.
SANFORD AROUND 250 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
BASSFIELD AND SEMINARY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3145 8989 3166 8990 3176 8971 3180 8940
3143 8940
TIME...MOT...LOC 1912Z 268DEG 28KT 3158 8980
HAIL...1.00IN
WIND...60MPH
$$
DL2 follow-up statements
753 WWUS54 KJAN 041934 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 234 PM CDT SAT JUL 4 2015 MSC031-065-042000- /O.CON.KJAN.SV.W.0259.000000T0000Z-150704T2000Z/ COVINGTON MS-JEFFERSON DAVIS MS- 234 PM CDT SAT JUL 4 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM CDT FOR COVINGTON AND SOUTHERN JEFFERSON DAVIS COUNTIES... AT 234 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SEMINARY... MOVING EAST AT 35 MPH. HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE STORM WILL BE NEAR... SANFORD AROUND 240 PM CDT. OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE BASSFIELD AND SEMINARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3145 8989 3163 8989 3180 8940 3143 8940 TIME...MOT...LOC 1934Z 278DEG 32KT 3159 8947 HAIL...0.75IN WIND...60MPH $$ DL
448
WWUS54 KJAN 041948
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
248 PM CDT SAT JUL 4 2015
MSC031-065-041957-
/O.CAN.KJAN.SV.W.0259.000000T0000Z-150704T2000Z/
COVINGTON MS-JEFFERSON DAVIS MS-
248 PM CDT SAT JUL 4 2015
...THE SEVERE THUNDERSTORM WARNING FOR COVINGTON AND SOUTHERN
JEFFERSON DAVIS COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
LAT...LON 3145 8989 3163 8989 3180 8940 3143 8940
TIME...MOT...LOC 1946Z 268DEG 28KT 3159 8934
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 10:52 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, Jul 4, 10:52 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1052 AM CDT SAT JUL 4 2015
.UPDATE...MAIN ISSUES THIS MORNING IS THE DEVELOPING MCS AND
HEAVY RAIN THREAT TO OUR W/NW AND HOW WILL THE EVOLUTION OF THIS
FEATURE ALONG WITH SFC OUTFLOW IMPACT STORMS FOR THE AFTERNOON. OUR
WEATHER TODAY IS BEING DRIVEN BY A COMPACT AND POTENT MID/UPPER
DISTURBANCE IN NW FLOW. THIS FEATURE HAS ENHANCED WIND FLOW THROUGH
ALL LEVELS ALONG WITH AN EXTREMELY DIFFLUENT UPPER JET TO OUR NW
WHICH IS CONTRIBUTING TO A SUBSTANTIAL RAINFALL EVENT WITH
BACKBUILDING CONVECTION. THE EARLY MORNING CONVECTION HAS PUSHED A
LARGE OUTFLOW BOUNDARY SOUTHWARD AND THAT IS A FOCUS FOR NEW
DEVELOPMENT AS IT IS ENHANCING CONVERGENCE SOME AND INTERACTING
WITH INCREASING INSTABILITY DUE TO SFC HEATING. WHAT IS REALLY
IMPRESSIVE IS THE LOW LEVEL MOISTURE TRANSPORT ALONG THAT BOUNDARY
TO OUR W WHERE BACKBUILDING CONVECTION IS OCCURRING. THIS LOOKS TO
REMAIN A FOCUS FOR THE MOST INTENSE RAINFALL RATES AND MAY SHIFT
MORE INTO OUR AREA THROUGH THE EARLY AFTERNOON. DUE TO THIS...HAVE
EXPANDED THE FLASH FLOOD WATCH TO COVER W-CENTRAL AREAS. THE
ORIGINAL WATCH AREA WAS LEFT AS IS...BUT LOWER CONFIDENCE EXISTS
THERE FOR FLOODING AS THE BETTER CONVECTIVE RAINFALL RATES LOOK TO
GET FOCUSED IN ANOTHER PART OF THE CWA. THE WATCH PRODUCT HAS BEEN
UPDATED ALONG WITH THE HWO AND GRAPHICS WHICH ILLUSTRATE THE THREAT
AREA BEST AS WE HAVE RE-ORIENTED THE ELEVATED FLOODING RISK.
AS FOR SVR STORM THREAT...INCREASED FLOW WILL BE COMBINING WITH 3500-
4000 J/KG OF SBCAPE TO SUPPORT SVR STORMS. THE MAIN ISSUE RIGHT NOW
IS HOW THE SLOW MOVING MORNING COLD POOL IS OPPOSITE THE LOW LEVEL
SHEAR VECTORS. THIS IS NOT FAVORABLE FOR ENHANCING UPDRAFTS AND
LIKELY WHY STORMS HAVE BEEN TAME SO FAR. HOWEVER...AS THE ORIGINAL
COLD STALLS AND THE DEEPER PUSH COMES MORE E/SE FROM THE HEAVIER
RAINS JUST TO OUR W/NW (THE ACTIVITY CURRENTLY MOVING THROUGH EAST
CARROLL AND ISSAQUENA) WE WILL LIKELY GET MORE INTERACTION WITH SB
INSTABILITY AND GENERATE MORE INTENSE STORMS OVER THE I-20 CORRIDOR
AND AREAS TO THE S/SE. CURRENT OUTLOOK/GRAPHICS HANDLE THAT. WE MAY
NEED TO UPGRADE THE E-CENTRAL OR SE AREAS TO AN ELEVATED DEPENDING
ON HOW THE LOW LEVEL SHEAR AND COLD POOL INTERACT.
AS FOR FORECAST MODIFICATIONS...BIG ADJ WERE MADE TO POPS AND TEMPS
WERE LOWERED FOR MUCH OF THE N HALF AS RAIN COOLED CONDITIONS WILL
LIKELY PERSIST.
THE FORECAST CHALLENGE FOR LATER WILL BE ON THE POTENTIAL
REDEVELOPMENT OF ANOTHER NOCTURNAL HEAVY RAIN COMPLEX LATER
TONIGHT...STAY TUNED. /CME/
&&
.AVIATION...MAIN ISSUE WITH THIS TAF CYCLE WILL BE SHOWERS/STORMS
AND THE ASSOCIATED REDUCTIONS IN VSBY AND CIGS. ACTIVITY ALREADY
AFFECTING SITES ALONG HIGHWAY 82 AND EXPECT THIS TO SPREAD TO SITES
ALONG THE INTERSTATE 20 CORRIDOR OVER THE NEXT FEW HOURS. KHBG WILL
BE IMPACTED LATER THIS AFTERNOON. 18Z TAF ISSUANCE WILL FOCUS ON
TIMING OF ACTIVITY GOING INTO TONIGHT. /SW/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 86 70 86 71 / 96 73 59 42
MERIDIAN 87 69 84 68 / 81 74 62 45
VICKSBURG 85 70 87 72 / 100 71 54 35
HATTIESBURG 91 71 86 72 / 83 62 64 33
NATCHEZ 86 72 88 73 / 98 56 62 25
GREENVILLE 80 70 86 72 / 100 48 46 32
GREENWOOD 80 70 84 70 / 98 60 45 36
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR MSZ018-019-
025>043-047-048-053.
LA...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR LAZ007>009-015-
016-023-025.
AR...FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR ARZ074-075.
&&
CME/SW/Hazardous weather outlook, Jul 4, 1:49 PM CDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 149 PM CDT SAT JUL 4 2015 ARZ074-075-LAZ007>009-MSZ018-019-025>046-051900- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON-LEAKE-NESHOBA-KEMPER- 149 PM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY FLOODING THREAT...LIMITED TIMING...TONIGHT HEAVY RAIN IS EXPECTED TO REDEVELOP ACROSS THE AREA TONIGHT. SOME OF THE RAIN COULD BE HEAVY AND CAUSE LOCALIZED FLOODING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. LAZ015-016-023>026-MSZ047>050-053>055-059-060-051900- RICHLAND-MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-WARREN-HINDS- RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-ADAMS- 149 PM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. MSZ051-052-056>058-061>066-072>074-051900- NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-FRANKLIN-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 149 PM CDT SAT JUL 4 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON WIDESPREAD THUNDERSTORMS WILL IMPACT THE AREA THROUGH THIS AFTERNOON. A FEW OF THE STORMS COULD PRODUCE DAMAGING WINDS TO 60 MPH...UP TO QUARTER SIZED HAIL AND HEAVY RAIN. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. 2 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Jul 4, 1:15 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
115 PM CDT SAT JUL 4 2015
MSZ072-041900-
MARION MS-
115 PM CDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL AFFECT MARION COUNTY THROUGH 200 PM
CDT...
AT 115 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SALEM TO NEAR SANDY
HOOK...AND MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SANDY HOOK...KOKOMO...HOLLY SPRINGS...MORGANTOWN...
PINEBUR...PICKWICK AND GOSS.
LAT...LON 3107 8984 3107 8992 3113 8994 3113 9001
3117 9001 3118 9003 3123 9003 3124 9004
3140 9004 3139 8990 3115 8965 3101 8965
3100 8968 3100 8983
TIME...MOT...LOC 1815Z 238DEG 20KT 3126 9014 3101 8989
DLSpecial weather statement, Jul 4, 1:30 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
130 PM CDT SAT JUL 4 2015
MSZ055-056-062>065-041915-
SMITH MS-SIMPSON MS-COVINGTON MS-LAWRENCE MS-LINCOLN MS-
JEFFERSON DAVIS MS-
130 PM CDT SAT JUL 4 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN COVINGTON...
LINCOLN...NORTHERN JEFFERSON DAVIS...SIMPSON...LAWRENCE AND SMITH
COUNTIES THROUGH 215 PM CDT...
AT 130 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR WHITE OAK TO NEAR LOYD
STAR...AND MOVING SOUTHEAST AT 25 MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
BROOKHAVEN...MAGEE...MENDENHALL...PINOLA...UNION...MONTICELLO...
RALEIGH...TAYLORSVILLE...ENTERPRISE...BURNS...BOGUE CHITTO...LOYD
STAR...WANILLA...WHITE OAK...SHIVERS...VAUGHN...CLEM...PINEVILLE...
EAST LINCOLN AND SANATORIUM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3165 9063 3170 9054 3169 9038 3175 9012
3178 9011 3180 9015 3183 9013 3184 9016
3186 9013 3190 9016 3205 8988 3205 8973
3213 8973 3222 8956 3222 8932 3181 8932
3179 8960 3135 9045 3135 9051
TIME...MOT...LOC 1830Z 319DEG 22KT 3207 8964 3162 9049
DLSpecial weather statement, Jul 4, 1:37 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
137 PM CDT SAT JUL 4 2015
MSZ057-066-041915-
JONES MS-JASPER MS-
137 PM CDT SAT JUL 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN JASPER AND NORTHERN
JONES COUNTIES UNTIL 215 PM CDT...
AT 137 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR SOSO...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LAUREL...STRINGER...SANDERSVILLE...HEIDELBERG...MOSS AND SOSO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3170 8895 3170 8938 3180 8939 3180 8932
3188 8932 3196 8896
TIME...MOT...LOC 1837Z 259DEG 23KT 3179 8931
DLSpecial weather statement, Jul 4, 1:41 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
141 PM CDT SAT JUL 4 2015
MSZ064-072-073-041915-
LAMAR MS-JEFFERSON DAVIS MS-MARION MS-
141 PM CDT SAT JUL 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
SOUTHEASTERN JEFFERSON DAVIS AND LAMAR COUNTIES UNTIL 215 PM CDT...
AT 140 PM CDT...METEOROLOGISTS WERE TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM GOSS TO NEAR BAXTERVILLE...
AND MOVING NORTHEAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG...COLUMBIA...PURVIS...SUMRALL...BUNKER HILL...
BAXTERVILLE...PINEBUR...GOSS...IMPROVE AND MELBA.
LAT...LON 3136 8994 3155 8963 3155 8962 3154 8960
3151 8959 3144 8959 3143 8949 3138 8945
3135 8945 3135 8942 3126 8934 3115 8935
3100 8965
TIME...MOT...LOC 1840Z 233DEG 26KT 3134 8988 3105 8965
DLSpecial weather statement, Jul 4, 1:56 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
156 PM CDT SAT JUL 4 2015
LAZ026-MSZ060-041945-
CONCORDIA LA-ADAMS MS-
156 PM CDT SAT JUL 4 2015
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CONCORDIA PARISH AND
SOUTHWESTERN ADAMS COUNTY THROUGH 245 PM CDT...
AT 156 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR ACME...OR 12 MILES NORTHEAST OF BORDELONVILLE...MOVING NORTHEAST
AT 25 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SLOCUM AND BLACK HAWK.
LAT...LON 3114 9172 3116 9170 3116 9168 3120 9168
3121 9171 3123 9179 3127 9183 3144 9154
3132 9146 3129 9147 3128 9150 3126 9148
3124 9148 3121 9152 3124 9154 3124 9156
3121 9159 3115 9161 3112 9171
TIME...MOT...LOC 1856Z 241DEG 20KT 3122 9174
DLSpecial weather statement, Jul 4, 1:59 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
159 PM CDT SAT JUL 4 2015
MSZ058-041930-
CLARKE MS-
159 PM CDT SAT JUL 4 2015
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY UNTIL
230 PM CDT...
AT 159 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
OVER SYKES...OR 10 MILES NORTHEAST OF QUITMAN...MOVING EAST AT 25
MPH.
WINDS IN EXCESS OF 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SNELL...SYKES AND MIDDLETON.
LAT...LON 3204 8846 3203 8865 3222 8868 3223 8862
3223 8843 3220 8843
TIME...MOT...LOC 1859Z 263DEG 23KT 3213 8858
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:09 PM CDT | Special Weather Statement | JAN | Clay | 51 min |
| Jul 3, 7:24 PM CDT | Special Weather Statement | JAN | Issaquena | 36 min |
| Jul 3, 7:29 PM CDT | Special Weather Statement | JAN | Yazoo | 46 min |
| Jul 3, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Yazoo | 51 min |
| Jul 3, 7:49 PM CDT | Special Weather Statement | JAN | Lowndes | 41 min |
| Jul 3, 8:23 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 37 min |
| Jul 3, 8:47 PM CDT | Special Weather Statement | JAN | Kemper | 43 min |
| Jul 3, 8:50 PM CDT | Special Weather Statement | JAN | Madison | 25 min |
| Jul 4, 2:45 AM CDT | Special Weather Statement | JAN | Bolivar | 30 min |
| Jul 4, 3:37 AM CDT | Flash Flood Watch | JAN | Attala, Bolivar, Carroll, Choctaw, Claiborne, Clay and 18 more | 11 hr |
| Jul 4, 3:40 AM CDT | Special Weather Statement | JAN | Bolivar | 50 min |
| Jul 4, 4:27 AM CDT | Special Weather Statement | JAN | Washington | 33 min |
| Jul 4, 4:41 AM CDT | Special Weather Statement | JAN | Grenada | 34 min |
| Jul 4, 6:30 AM CDT | Flash Flood Warning | JAN | Carroll, Montgomery | 3 hr |
| Jul 4, 10:54 AM CDT | Special Weather Statement | JAN | Warren | 36 min |
| Jul 4, 11:27 AM CDT | Special Weather Statement | JAN | Madison | 33 min |
| Jul 4, 11:43 AM CDT | Special Weather Statement | JAN | Hinds, Madison | 32 min |
| Jul 4, 11:57 AM CDT | Special Weather Statement | JAN | Leake | 33 min |
| Jul 4, 12:10 PM CDT | Special Weather Statement | JAN | Rankin | 35 min |
| Jul 4, 12:26 PM CDT | Special Weather Statement | JAN | Kemper | 19 min |
| Jul 4, 12:33 PM CDT | Special Weather Statement | JAN | Kemper | 27 min |
| Jul 4, 12:49 PM CDT | Special Weather Statement | JAN | Copiah, Simpson | 41 min |
| Jul 4, 1:01 PM CDT | Special Weather Statement | JAN | Newton | 44 min |
| Jul 4, 1:05 PM CDT | Special Weather Statement | JAN | Jasper | 25 min |
| Jul 4, 1:12 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 48 min |
| Jul 4, 1:15 PM CDT | Special Weather Statement | JAN | Marion | 45 min |
| Jul 4, 1:30 PM CDT | Special Weather Statement | JAN | Lawrence, Lincoln, Simpson, Smith | 45 min |
| Jul 4, 1:37 PM CDT | Special Weather Statement | JAN | Jasper | 38 min |
| Jul 4, 1:41 PM CDT | Special Weather Statement | JAN | Lamar, Marion | 34 min |
| Jul 4, 1:54 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence, Lincoln | 66 min |
| Jul 4, 1:59 PM CDT | Special Weather Statement | JAN | Clarke | 31 min |
| Jul 4, 2:16 PM CDT | Severe Thunderstorm Warning | JAN | Clarke | 44 min |
| Jul 4, 2:20 PM CDT | Special Weather Statement | JAN | Forrest | 40 min |
| Jul 4, 2:28 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones, Lamar | 62 min |
| Jul 4, 2:40 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 50 min |
| Jul 4, 2:42 PM CDT | Flash Flood Warning | JAN | Franklin, Lincoln | 3 hr |
| Jul 4, 2:53 PM CDT | Flash Flood Warning | JAN | Covington, Jefferson Davis, Lawrence | 3 hr |
| Jul 4, 3:04 PM CDT | Flash Flood Warning | JAN | Jones | 3 hr |
| Jul 4, 3:07 PM CDT | Special Weather Statement | JAN | Franklin | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.